Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 5, 2021, 3:17 PM CDT for Bexar County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2021, 3:17 PM CDT (20:17 UTC)
- Expired
- Jun 5, 2021, 4:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 45 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1067 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
387
WWUS84 KEWX 052017
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
317 PM CDT Sat Jun 5 2021
TXZ205>207-052100-
Guadalupe TX-Comal TX-Bexar TX-
317 PM CDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...CENTRAL
BEXAR AND SOUTHEASTERN COMAL COUNTIES UNTIL 400 PM CDT...
At 317 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Santa Clara to Windcrest to near Leon
Valley. Movement was south at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Cibolo, Universal City, Live
Oak, Selma, San Antonio Int Airport, Stinson Municipal Airport,
Randolph AFB, Leon Valley, Helotes, Kirby, Alamo Heights, Windcrest,
Terrell Hills, Garden Ridge, Shavano Park, Hollywood Park and
McQueeney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2932 9871 2961 9866 2966 9837 2977 9817
2953 9803 2928 9832
TIME...MOT...LOC 2017Z 349DEG 11KT 2965 9820 2952 9837 2952 9860
$$
BRADYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 5, 2:42 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 5, 2:42 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 242 PM CDT Sat Jun 5 2021 .SHORT TERM (Tonight through Sunday Night)... Scattered showers and thunderstorms have developed across our area due to solar heating and forcing by an upper level low over Central Texas. Locally heavy rains up to 2 inches may generate some minor flooding due to saturated soils making for faster runoff. The showers and thunderstorms will end this evening with loss of heating. Then, a few showers are shown by some hi-res models to move over Val Verde county into the Edwards Plateau overnight and will go with slight chances for those areas. The upper level low gradually moves away to the northeast on Sunday to near the Ozarks by Monday morning. Solar heating on Sunday will allow for a few showers and thunderstorms over Central Texas to the US 77 corridor late morning through early evening. Cannot rule out a locally heavy downpour. Highs warm a little more than today. A mid level shortwave moving along the northwesterly flow aloft will bring a cluster of showers and thunderstorms over the eastern Hill Country to along and east of I-35 Sunday night. There is a threat for strong wind gusts and locally heavy rains. && .LONG TERM (Monday through Saturday)... Slight chance to chance PoPs remain for areas over the eastern Hill Country to along and east of hwy 281 for Monday as a shortwave pivots across North Texas behind the pesky upper low that has plagued the region over the past week. A few models show a signal that a convective complex, that may be in the decaying phase, could arrive from West/North Texas given this shortwave. Depending on if the convective complex is able to arrive and hold together, cannot rule out some heavy rainfall and perhaps isolated strong to severe thunderstorm with it. Activity looks to focus mainly during the earlier portions of the day before shutting off by Monday night. Elsewhere, rain chances should be negligible Monday. Mid-level ridging finally builds into South-Central Texas for early to middle of next week bringing a drier regime. Additionally, expect for afternoon temperatures to climb, especially for the middle of the week, where the peak heat index values in the metro areas will flirt of around 100 degrees. Overnight conditions remain warm and very muggy with lows generally in the upper 60s and 70s. Slight chances for rain could reenter across far eastern portions of the CWA towards next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 88 72 88 75 / 20 20 20 30 10 Austin Bergstrom Intl Airport 67 88 72 88 75 / 20 20 20 30 10 New Braunfels Muni Airport 69 90 74 90 76 / 20 10 20 20 10 Burnet Muni Airport 67 86 71 87 73 / 20 20 20 20 10 Del Rio Intl Airport 73 98 75 98 76 / - - - - - Georgetown Muni Airport 67 87 71 87 74 / 20 20 30 30 20 Hondo Muni Airport 69 92 73 92 75 / 10 - 10 10 - San Marcos Muni Airport 68 90 73 89 75 / 20 10 20 20 10 La Grange - Fayette Regional 70 89 75 90 77 / 40 20 20 30 20 San Antonio Intl Airport 69 90 73 90 76 / 20 10 20 10 - Stinson Muni Airport 71 92 75 92 77 / 20 - 20 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...04 Long-Term...Brady
Hazardous weather outlook, Jun 5, 3:37 AM CDT, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 337 AM CDT Sat Jun 5 2021 TXZ171>173-183>194-202>209-217>225-228-061200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 337 AM CDT Sat Jun 5 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered showers and storms are forecast today and tonight. A few storms could become strong, producing gusty winds up to 50 mph and small hail. In additional, pockets of heavy rainfall are possible, which could produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The threat for locally heavy rainfall will end Sunday across the eastern counties. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather or flooding to the National Weather Service.
In the hours before
Special weather statement, Jun 5, 1:46 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
146 PM CDT Sat Jun 5 2021
TXZ206-051930-
Comal TX-
146 PM CDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR COMAL COUNTY UNTIL 230 PM CDT...
At 146 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bulverde to 6 miles west of New Braunfels.
Movement was northeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
New Braunfels, Schertz, Canyon Lake Dam, Canyon Lake, Bulverde,
Guadalupe River State Park, Smithson Valley, Spring Branch, Anhalt,
Startzville, Sattler, Gruene, Honey Creek State Natural Area and
Freiheit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2979 9801 2975 9800 2965 9821 2970 9835
2972 9834 2973 9835 2972 9838 2973 9838
2975 9841 2973 9842 2973 9843 2979 9859
2996 9839
TIME...MOT...LOC 1846Z 240DEG 7KT 2981 9846 2972 9822
BRADYSpecial weather statement, Jun 5, 2:23 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
223 PM CDT Sat Jun 5 2021
TXZ205>207-052015-
Guadalupe TX-Comal TX-Bexar TX-
223 PM CDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE...
NORTHWESTERN BEXAR AND SOUTHERN COMAL COUNTIES UNTIL 315 PM CDT...
At 223 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Braunfels to near Helotes. Movement
was southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, San Antonio Int Airport, Canyon Lake, Leon Valley,
Helotes, Fair Oaks Ranch, Bulverde, Garden Ridge, Shavano Park,
Hollywood Park, Cross Mountain, McQueeney and Santa Clara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2966 9789 2944 9880 2967 9881 2987 9806
2984 9803 2976 9800 2977 9798
TIME...MOT...LOC 1923Z 294DEG 8KT 2972 9817 2961 9870
BRADYSpecial weather statement, Jun 5, 3:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
317 PM CDT Sat Jun 5 2021
TXZ205>207-052100-
Guadalupe TX-Comal TX-Bexar TX-
317 PM CDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...CENTRAL
BEXAR AND SOUTHEASTERN COMAL COUNTIES UNTIL 400 PM CDT...
At 317 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Santa Clara to Windcrest to near Leon
Valley. Movement was south at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Cibolo, Universal City, Live
Oak, Selma, San Antonio Int Airport, Stinson Municipal Airport,
Randolph AFB, Leon Valley, Helotes, Kirby, Alamo Heights, Windcrest,
Terrell Hills, Garden Ridge, Shavano Park, Hollywood Park and
McQueeney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2932 9871 2961 9866 2966 9837 2977 9817
2953 9803 2928 9832
TIME...MOT...LOC 2017Z 349DEG 11KT 2965 9820 2952 9837 2952 9860
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:41 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 2 hr |
| Jun 4, 9:47 PM CDT | Areal Flood Advisory | EWX | Blanco, Hays | 118 min |
| Jun 4, 10:37 PM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Kendall | 113 min |
| Jun 5, 1:46 PM CDT | Special Weather Statement | EWX | Comal | 44 min |
| Jun 5, 1:51 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 28 min |
| Jun 5, 2:05 PM CDT | Areal Flood Advisory | EWX | Travis | 115 min |
| Jun 5, 2:12 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 2 hr |
| Jun 5, 2:23 PM CDT | Special Weather Statement | EWX | Comal | 52 min |
| Jun 5, 2:42 PM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Jun 5, 3:25 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe, Wilson | 3 hr |
| Jun 5, 3:27 PM CDT | Areal Flood Advisory | EWX | Travis | 2 hr |
| Jun 5, 3:57 PM CDT | Special Weather Statement | EWX | Guadalupe | 48 min |
| Jun 5, 4:12 PM CDT | Areal Flood Advisory | EWX | Gillespie | 2 hr |
| Jun 5, 4:27 PM CDT | Special Weather Statement | EWX | Gillespie | 63 min |
| Jun 5, 4:42 PM CDT | Special Weather Statement | EWX | Gonzales | 48 min |
| Jun 5, 4:53 PM CDT | Areal Flood Advisory | EWX | DeWitt, Lavaca | 3 hr |
| Jun 5, 4:58 PM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie, Llano | 2 hr |
| Jun 5, 5:22 PM CDT | Special Weather Statement | EWX | DeWitt | 38 min |
| Jun 5, 5:28 PM CDT | Special Weather Statement | EWX | DeWitt | 47 min |
| Jun 5, 6:12 PM CDT | Areal Flood Advisory | EWX | DeWitt | 2 hr |
| Jun 5, 6:15 PM CDT | Areal Flood Advisory | EWX | Fayette | 3 hr |
| Jun 5, 6:35 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.